V. Dzhafarov, T. Büyükköroğlu, H. Akyar. Stability Region for Discrete Time Systems and Its Boundary ... P. 246-255

MSC: 11C08, 52B11, 93D05

DOI: 10.21538/0134-4889-2021-27-3-246-255

In this paper we investigate the Schur stability region of the $n$th order polynomials in the coefficient space. Parametric description of the boundary set is obtained. We show that all the boundary can be obtained as a multilinear image of three $(n-1)$-dimensional boxes. For even and odd $n$ these boundary boxes are different. Analogous properties for the classical multilinear reflection map are unknown. It is shown that for $n \geq 4$, both two parts of the boundary which are pieces of the corresponding hyperplanes are nonconvex. Polytopes in the nonconvex stability region are constructed. A number of examples are provided.

Keywords: Schur stability, stability region, polytope, boundary set

REFERENCES

1.    Fam A.T. and Meditch J.S. A canonical parameter space for linear systems design. IEEE Transactions on Automatic Control, 1978, vol. 23, no. 3, pp. 454–458.

2.    Fam A.T. The volume of the coefficient space stability domain of monic polynomials. IEEE International Symposium on Circuits and Systems, 1989, vol. 2, pp. 1780–1783.

3.    Nurges  Ј U. New stability conditions via reflection coefficients of polynomials. IEEE Transactions on Automatic Control, 2005, vol. 50, no. 9, pp. 1354–1360.

4.    Büyükköroğlu T., Çelebi G. and Dzhafarov V. Stabilisation of discrete-time systems via Schur stability region. Internat. J. Control, 2018, vol. 91, no. 7, pp. 1620–1629. doi: 10.1080/00207179.2017.1324218 

5.    Kharitonov V.L. Asymptotic stability of an equilibrium position of a family of systems of linear differential equations. Diff. Uravn., 1978, vol. 14, pp. 2086–2088.

6.    Calafiore G. and El Ghaoui L. Ellipsoidal bounds for uncertain linear equations and dynamical systems. Automatica, 2004, vol. 40, no. 5, pp. 773–787.

7.    Henrion D., Peaucelle D., Arzelier D. and  Sebek M. Ellipsoidal approximation of the stability domain of a polynomial, IEEE Transactions on Automatic Control, 2003, vol. 48, no. 12, pp. 2255–2259.

8.    Aguirre-Hernandez B., Garcia-Sosa R., Leyva H., Solis-Daun J. and Carrillo F.A. Conditions for the Schur stability of segments of polynomials of the same degree, Boletin de la Sociedad Matematica Mexicana, 2009, vol. 21, pp. 309–321.

9.    Hinrichsen D. and Pritchard A.J. Mathematical systems theory I. Modelling, State Space Analysis, Stability and Robustness, Texts in Applied Mathematics, vol. 48, Berlin: Springer-Verlag, 2005, 804 p. doi: 10.1007/b137541 

10.   Wu Q.-H. and Mansour M. On the stability radius of a Schur polynomial, systems and control letters, 1993, vol. 21, pp. 99–205.

11.   Barmish B.R. New tools for robustness of linear systems, N Y: Macmillan Publ. Company, 1994, 394 p.

12.   Dzhafarov V., Esen Ö, Büyükköroğlu T. On polytopes in Hurwitz region. Systems & Control Letters, 2020, vol. 141, p. 1–5. doi: 10.1016/j.sysconle.2020.104706 

Received March 25, 2021

Revised June 1, 2021

Accepted June 15, 2021

Vakif Dzhafarov, Prof., Department of Mathematics, Faculty of Science, Eskisehir Technical University, 26470 Eskisehir, Turkey, e-mail: vcaferov@eskisehir.edu.tr

Taner Büyükköroğlu, Department of Mathematics, Faculty of Science, Eskisehir Technical University, 26470 Eskisehir, Turkey, e-mail: tbuyukkoroglu@eskisehir.edu.tr

Handan Akyar, Department of Mathematics, Faculty of Science, Eskisehir Technical University, 26470 Eskisehir, Turkey, e-mail: hakyar@eskisehir.edu.tr

Cite this article as: V. Dzhafarov, T. Büyükköroğlu, H. Akyar. Stability Region for Discrete Time Systems and Its Boundary, Trudy Instituta Matematiki i Mekhaniki UrO RAN, 2021, vol. 27, no. 3, pp. 246–255.

Русский

В. Джафаров, T. Бююккёроглу, Х. Акьяр. Область устойчивости и ее граница для многошаговых систем

Исследуется область устойчивости по Шуру многочленов порядка $n$ в пространстве коэффициентов. Получено параметрическое описание граничного множества. Показано, что вся граница может быть получена как мультилинейный образ трех $(n-1)$-мерных параллелепипедов, которые различны для четных и нечетных $n$. Аналогичные свойства для классического отображения отражения неизвестны. При $n \geq 4$ показана невыпуклость обеих частей границы, которые являются кусками соответствующих гиперплоскостей. Построены многогранники в невыпуклой области устойчивости. Приведено несколько примеров.

Ключевые слова: устойчивость по Шуру, область устойчивости, многогранник, граничное множество